MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SRC14102520
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Concomitant medical products: sl 10 microcatheter, envoy guide catheter.Udi: (b)(4).Conclusion: the device was not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil stretching and resistance within the microcatheter could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural factors or the microcatheter may have contributed to the event.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, while repositioning a cashmere coil (src14102520/ c25290) for treatment of an aneurysm off the internal carotid artery, the physician felt that the coil was stretching due to resistance with the microcatheter resulting in loss of target position.The device had appeared normal prior to use.An sl 10 microcatheter was used for the procedure, and an adequate continuous flush had been maintained through the microcatheter at all times.Prior to this coil, other coils had gone through the same microcatheter without resistance; however, coil entanglement did not contribute to the coil stretching.The microcatheter had not been repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.The entire coil was removed still attached to the dpu, and after removal, the microcatheter tip was reintroduced into the aneurysm.There was no need for additional intervention to remove the coil.The event did not restrict blood flow.There was no patient injury or clinically significant delay in the procedure.It was reported that the device was accidentally discarded by the hospital staff.

Brand Name
CASHMERE 14 - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6105480
Report Number2954740-2016-00274
Device Sequence Number440992
Product Code HCG
UDI-Device Identifier00878528004059
UDI-Public(01)00878528004059(17)190225(10)C25290
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2019
Device Catalogue NumberSRC14102520
Device Lot NumberC25290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2016
Initial Report FDA Received Date11/16/2016
Patient Sequence Number1